Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 392, NWS Louisville, KY

July 21, 2011Logan County, Simpson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 21, 2011, 4:38 PM CDT for Logan County, Simpson County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2011, 4:38 PM CDT (21:38 UTC)
Expired
Jul 21, 2011, 5:15 PM CDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Logan County, KY, Simpson County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2347 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS53 KLMK 212138
SVRLMK
KYC141-213-212215-
/O.NEW.KLMK.SV.W.0392.110721T2138Z-110721T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
438 PM CDT THU JUL 21 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 515 PM CDT

* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SOUTH UNION...MOVING WEST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  RUSSELLVILLE...
  SOUTH UNION...
  AUBURN...
  GASPER...
  DENNIS AND CORINTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3664 8707 3696 8705 3698 8667 3683 8659
      3665 8676
TIME...MOT...LOC 2138Z 079DEG 11KT 3689 8664
WIND...HAIL 60MPH <.50IN

$$

DK
2 follow-up statements
651 
WWUS53 KLMK 212207
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 PM CDT THU JUL 21 2011

KYC141-213-212215-
/O.CON.KLMK.SV.W.0392.000000T0000Z-110721T2215Z/
LOGAN KY-SIMPSON KY-
507 PM CDT THU JUL 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN SIMPSON AND LOGAN COUNTIES...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AUBURN...MOVING WEST AT
15 MPH. ANOTHER POTENTIALLY SEVERE STORM WAS LOCATED OVER SOUTHWEST 
LOGAN COUNTY NEAR OLMSTEAD. 

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  RUSSELLVILLE...
  DENNIS AND CORINTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3664 8707 3696 8705 3698 8667 3683 8659
      3665 8676
TIME...MOT...LOC 2206Z 079DEG 11KT 3687 8675
WIND...HAIL 60MPH <.50IN

$$

DK
420 
WWUS53 KLMK 212219
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 PM CDT THU JUL 21 2011

KYC141-213-212227-
/O.EXP.KLMK.SV.W.0392.000000T0000Z-110721T2215Z/
LOGAN KY-SIMPSON KY-
519 PM CDT THU JUL 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SIMPSON AND LOGAN
COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN...GUSTY WINDS...AND DANGEROUS 
LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3664 8707 3696 8705 3698 8667 3683 8659
      3665 8676
TIME...MOT...LOC 2207Z 079DEG 11KT 3687 8675

$$

DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:25 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 21, 2:25 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT THU JUL 21 2011

.SHORT TERM (TONIGHT AND FRIDAY)...

THIS AFTERNOON AND EVENING...

THUNDERSTORMS HAVE FIRED ALONG DIFFERENTIAL HEATING BOUNDARY AND
OUTFLOW FROM MORNING MCS OVER EXTREME SOUTHEAST KENTUCKY. MCV FROM
THIS CONVECTION IS CLEARLY EVIDENT WITH RUC OVERLAYED ON WATER VAPOR
IMAGERY. THE LAKE CUMBERLAND REGION IS CURRENTLY BEING IMPACTED AND
STORMS SHOULD SLOWLY PROGRESS SOUTHWESTWARD TOWARD THE BOWLING GREEN
REGION THROUGH THE REST OF THE AFTERNOON AND EVENING. ALTHOUGH SHEAR
IS VIRTUALLY NON-EXISTENT...SURFACE BASED INSTABILITY RANGING FROM
3000 TO 4000 J/KG WILL ALLOW FOR ISOLATED DAMAGING WIND GUSTS WITH
WET MICROBURSTS/COLLAPSING STORMS. PERHAPS THE GREATER THREAT WILL
BE FLASH FLOODING POTENTIAL AS PWATS ACROSS SOUTH CENTRAL KENTUCKY
ARE RANGING FROM 2 TO 2.25 INCHES THROUGH THE COLUMN. COMBINE VERY
MOIST COLUMN WITH SLOW STORM MOVEMENT AND POTENTIAL FOR TRAINING AND
HEAVY RAINFALL RATES ARE EXPECTED. SO FAR...BASED ON OBS FROM THE
KENTUCKY MESONET IN CUMBERLAND COUNTY...RAINFALL RATES WITH THE
STRONGEST PORTIONS OF STORMS WILL RANGE BETWEEN 1.5 AND 2 INCHES PER
HOUR...ALONG WITH EXCESSIVE CLOUD TO GROUND LIGHTNING. EXPECT THE
SEVERE THREAT TO BEGIN TO DIMINISH THIS EVENING WITH THE LOSS OF
DIURNAL HEATING...HOWEVER REMNANT OUTFLOW BOUNDARIES COULD YIELD
ISOLATED TO SCATTERED CONVECTION THROUGH MIDNIGHT.

TONIGHT AND FRIDAY...

LEFT OVER CONVECTIVE DEBRIS SHOULD GRADUALLY CLEAR TONIGHT...
ALTHOUGH COULD SEE LOWER CLOUD DEVELOPMENT FROM SOUTHWEST TO
NORTHEAST ACROSS CWA AS MOISTURE ADVECTS IN FROM THE SOUTHWEST.
CONFIDENCE IS NOT HIGH IN THIS SCENARIO AND HAVE SKIES BECOMING
MOSTLY CLEAR BY DAWN. AS HAS BEEN THE CASE...EXPECT HAZE AND SOME
PATCHY FOG TO DEVELOP TOWARD MORNING. THE VERY MILD LOW TREND WILL
CONTINUE AGAIN WITH THE MERCURY ONLY DIPPING INTO THE MID AND UPPER
70S IN MOST SPOTS. HOWEVER...ACROSS SOUTH CENTRAL KENTUCKY WHERE
OUTFLOW FROM CURRENT CONVECTION IS SWEEPING WESTWARD...EXPECT LOWS
IN THE LOWER 70S. THESE LOWS MAY OCCUR VERY CLOSE TO MIDNIGHT.

EXCESSIVE HEAT WARNING WILL CONTINUE AGAIN ON FRIDAY AS HEAT INDICES
RANGE FROM AROUND 105 IN THE EASTERN CWA TO AS HIGH AS 115 WEST OF I
65. ALTHOUGH THE LOWER END OF THIS RANGE DOES NOT QUITE MEET
EXCESSIVE HEAT WARNING CRITERIA...WILL CONTINUE EHW DUE TO PROLONGED
NATURE OF AT LEAST ADVISORY CRITERIA. HIGH TEMPERATURES ARE EXPECTED
TO BE SLIGHTLY LOW THAN TODAY/S HIGHS AS SCATTERED TO BROKEN DIURNAL
CU IS EXPECTED TO DEVELOP FAIRLY EARLY...ALONG WITH SCATTERED
CONVECTIVE DEBRIS.

HAVE LEFT CONVECTIVE COVERAGE FORECAST GENERAL ACROSS THE CWA FOR
TOMORROW AS LIMITED CAPPING SHOULD ALLOW FOR THUNDERSTORMS TO
DEVELOP WITHOUT MUCH OF A TRIGGER. AS HAS BEEN THE CASE...VERY HEAVY
RAINFALL...EXCESSIVE LIGHTNING AND ISOLATED DAMAGING WIND THREATS
WILL BE POSSIBLE WITH PULSE STORMS.

.LONG TERM (FRIDAY NIGHT - THURSDAY)...

SPRAWLING RIDGE OF HIGH PRESSURE ALOFT WILL CONTINUE THE HEAT AND
HUMIDITY THROUGH SUNDAY ACROSS OUR FORECAST AREA. HEAT INDEX VALUES
SHOULD CONTINUE TO PEAK FROM ABOUT 105 TO 110 SATURDAY SO THE
EXCESSIVE HEAT WARNING CONTINUES THROUGH THAT TIME. IN FACT...WITH
HOT AND HUMID CONDITIONS CONTINUING SUNDAY...THE WARNING MAY HAVE TO
BE EXTENDED THROUGH SUNDAY EVENING. THERE IS A HINT THAT THERE MAY
BE A FEW MORE STORMS AROUND IN THE AFTERNOON AND EVENING SATURDAY
AND SUNDAY AFTERNOONS...WHICH WOULD AFFECT TEMPS. THUS WILL LEAVE
WARNING THROUGH SATURDAY AT THIS TIME...BUT MAY NEED TO BE EXTENDED
IN LATER FORECASTS.

SCATTERED THUNDERSTORMS SHOULD BE THE RULE IN THE AFTERNOON AND
THROUGH THE EVENING HOURS OVER THE WEEKEND...MOST LIKELY WITH A
NOCTURNAL MINIMUM OVERNIGHT AND EARLY MORNING. PRECIP WATER VALUES
IN THE ATMOSPHERE AROUND 2 INCHES...MARGINAL STEERING WINDS ALOFT...
AND STEEP LOW-LEVEL LAPSE RATES WILL CONTINUE TO RESULT IN PULSE
TYPE STORMS...WITH LOCALLY TORRENTIAL RAINS (LOCAL FLOODING
POSSIBLE) AND STRONG WIND GUSTS...POSSIBLY A FEW MICROBURSTS.

ON MONDAY...A SHORTWAVE TROUGH IS PREDICTED BY MODEL GUIDANCE TO
MOVE SOUTHEAST ACROSS THE OH VALLEY. THE 12Z GFS IS SLOWEST WITH
THIS SYSTEM...WHILE THE 12Z ECMWF AND GEM ARE FASTER. THE SHORTWAVE
WILL TEMPORARILY FLATTEN THE RIDGE ALOFT AND SEND A SURFACE COOL
FRONT FROM NW TO SE ACROSS THE OH VALLEY. THIS WILL SPARK
THUNDERSTORMS ALONG AND AHEAD OF THE FRONT ON MONDAY (MAYBE EVEN
LATE SUNDAY NIGHT IF THE FASTER SOLUTION VERIFIES). THE STORMS AGAIN
WILL PRODUCE HEAVY RAIN...AND EVEN ISOLATED WIND DAMAGE ESPECIALLY
IF A LINE OF STORMS FORMS IN THE NW FLOW ALOFT AND SURGES SE.

AFTER THE FRONT PASSES LATE MONDAY OR TUESDAY (DEPENDING ON SYSTEM
SPEED)...A WELCOME BREAK IN THE HUMIDITY SHOULD OCCUR LATER TUESDAY
AND ESPECIALLY MID PART OF NEXT WEEK). IT WILL BE SLIGHTLY
COOLER...BUT LOWER HUMIDITY VALUES WILL BE THE MAIN DIFFERENCE
BEHIND THE FRONT.

NEVERTHELESS...ANY RELIEF TO THE HEAT AND HUMIDITY MID NEXT WEEK
WILL BE SHORT-LIVED AS EXTENDED MODEL GUIDANCE SUGGESTS THE UPPER
RIDGE WILL BUILD RIGHT BACK INTO THE OH VALLEY BRINGING MORE HEAT
AND HUMIDITY BACK TO THE AREA LATE NEXT WEEK.

&&

.AVIATION (18Z TAF ISSUANCE)...

EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE FORECAST PERIOD OUTSIDE
OF ANY BRIEF THUNDERSTORM AT BWG AND BRIEF VISIBILITY RESTRICTIONS
TOWARD DAWN. SCATTERED CU AROUND 3 K FEET ARE EXPECTED TO DEVELOP
THIS AFTERNOON ALONG WITH SCATTERED THUNDERSTORMS ACROSS SOUTH
CENTRAL KENTUCKY. BWG WILL HAVE THE BEST SHOT AT A STRAY
THUNDERSTORM THIS AFTERNOON AROUND 4 PM OR AFTER. SURFACE WINDS
SHOULD GENERALLY BE OUT OF THE WEST BETWEEN 5 AND 10 MPH WITH
VARIABLE WINDS POSSIBLE AT BWG LATER THIS AFTERNOON DUE TO
THUNDERSTORM OUTFLOW.

GRADUALLY CLEARING SKIES THIS EVENING WILL ALLOW FOR HZ/BR TO FORM
AGAIN TOWARD DAWN AT ALL THE TAF SITES. CANNOT RULE OUT IFR
CONDITIONS AT BWG OR LEX AT THIS POINT...HOWEVER WILL LET LATER
FORECASTS NAIL DOWN DETAILS. EXPECT SCATTERED THUNDERSTORMS TO
DEVELOP AGAIN ON FRIDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
     INZ076>079-083-084-089>092.

&&

SHORT TERM........BJS
LONG TERM.........TWF
AVIATION..........BJS
Hazardous weather outlook, Jul 21, 2:46 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT THU JUL 21 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-222000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
346 PM EDT THU JUL 21 2011 /246 PM CDT THU JUL 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL
KENTUCKY THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF
STORMS OVER THE EASTERN BLUEGRASS COUNTIES AS WELL. ANY STORM
THAT FORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...EXCESSIVE
LIGHTNING AND ISOLATED DAMAGING WINDS.

OUTSIDE OF ANY COOLING THUNDERSTORMS...DANGEROUS HEAT WILL
CONTINUE INTO THE EARLY EVENING HOURS. HIGHEST HEAT INDICES WILL
RANGE AROUND 110 DEGREES...WITH THE HIGHER VALUES EXPECTED ALONG
AND WEST OF THE INTERSTATE 65 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT AND HUMID CONDITIONS WILL CONTINUE FRIDAY AND SATURDAY...AND
POSSIBLY ON SUNDAY AS WELL. HEAT INDEX VALUES WILL TOP OUT FROM
ABOUT 105 TO 110 IN THE AFTERNOON IN MOST LOCATIONS. THEREFORE CONTINUE
TO USE EXTREME CAUTION IF OUTSIDE FOR EXTENDED PERIODS OF TIME.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE
AFTERNOON AND EVENING FRIDAY THROUGH MONDAY. THE BEST CHANCE OF
STORMS MAY BE ON MONDAY AS A COOL FRONT APPROACHES THE AREA FROM
THE NORTHWEST. THE MAIN HAZARDS FROM ANY STORMS WILL BE EXCESSIVE
LIGHTNING AND BRIEF TORRENTIAL RAINFALL. ISOLATED WIND DAMAGE ALSO
CANNOT BE RULED OUT...PARTICULARLY ON MONDAY AS THE COOL FRONT
APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONG WINDS...AND FLOODED ROADS TO THE
NATIONAL WEATHER SERVICE OVER THE NEXT FEW DAYS.

BJS/TWF

In the hours before

Special weather statement, Jul 21, 2:56 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
256 PM CDT THU JUL 21 2011

KYZ074-212030-
BARREN-
256 PM CDT THU JUL 21 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLASGOW...AND MOVING SOUTHWEST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GLASGOW...
  GLASGOW MUNICIPAL AIRPORT AND STOVALL...
  OIL CITY AND CARDEN...
  PRITCHARDSVILLE AND APPLE GROVE...
  BON AYR AND BRISTLETOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3699 8614 3706 8610 3706 8607 3710 8607
      3716 8603 3715 8591 3715 8586 3714 8579
      3708 8576 3687 8577 3675 8597
TIME...MOT...LOC 1956Z 043DEG 12KT 3706 8591

DK
Special weather statement, Jul 21, 3:38 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM CDT THU JUL 21 2011

KYZ062-071-212115-
EDMONSON-WARREN-
338 PM CDT THU JUL 21 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF BROWNSVILLE...AND MOVING WEST AT
20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PLUM SPRINGS...
  BROWNSVILLE...
  CHALYBEATE AND RHODA...
  TUCKERTOWN AND OAKLAND...
  NICK AND SUNNYSIDE...
  GIRKIN AND GLENMORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3691 8638 3717 8642 3725 8608 3721 8605
      3708 8607 3705 8608 3706 8611 3697 8615
      3695 8616
TIME...MOT...LOC 2038Z 078DEG 25KT 3715 8617

DK
Special weather statement, Jul 21, 3:40 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM CDT THU JUL 21 2011

KYZ072-212115-
SIMPSON-
340 PM CDT THU JUL 21 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING WEST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  FRANKLIN...
  NEOSHEO AND PROVIDENCE...
  PRICES MILL...
  MIDDLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8659 3665 8661 3665 8677 3675 8674
      3682 8670 3678 8652 3664 8653 3664 8654
      3663 8657
TIME...MOT...LOC 2041Z 092DEG 13KT 3669 8664

DK
Special weather statement, Jul 21, 4:21 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 PM CDT THU JUL 21 2011

KYZ071-212145-
WARREN-
421 PM CDT THU JUL 21 2011

...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND STRONG
WINDS...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENWOOD...AND MOVING WEST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS UP TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BOWLING GREEN
  THREE SPRINGS...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  DELAFIELD...
  RICH POND...
  BARREN RIVER...
  BLUE LEVEL AND ROCKFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3683 8658 3687 8661 3700 8667 3707 8665
      3704 8631 3686 8632 3682 8646
TIME...MOT...LOC 2120Z 092DEG 13KT 3696 8643

DK
Local storm report, Jul 21, 4:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 PM EDT THU JUL 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND GST     BOWLING GREEN           36.97N  86.44W
07/21/2011  M74 MPH          WARREN             KY   ASOS

            REPORTED AT WARREN COUNTY AIRPORT

&&

EVENT NUMBER LMK1101022

SZAPPANOS
Local storm report, Jul 21, 4:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 PM EDT THU JUL 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     BOWLING GREEN           36.97N  86.44W
07/21/2011                   WARREN             KY   LAW ENFORCEMENT

            SCATTERED TREES DOWN ACROSS THE CITY

&&

EVENT NUMBER LMK1101023

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:26 PM CDTSpecial Weather StatementLMKCasey34 min
Jul 21, 12:33 PM CDTSpecial Weather StatementLMKCumberland27 min
Jul 21, 12:57 PM CDTSpecial Weather StatementLMKMonroe48 min
Jul 21, 1:47 PM CDTSpecial Weather StatementLMKAdair28 min
Jul 21, 2:22 PM CDTSpecial Weather StatementLMKMetcalfe23 min
Jul 21, 2:56 PM CDTSpecial Weather StatementLMKBarren34 min
Jul 21, 3:38 PM CDTSpecial Weather StatementLMKEdmonson37 min
Jul 21, 3:40 PM CDTSpecial Weather StatementLMKSimpson35 min
Jul 21, 4:21 PM CDTSpecial Weather StatementLMKWarren24 min
Jul 21, 4:28 PM CDTSevere Thunderstorm WarningLMKWarren32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.